Throwing up/nautious

By abjt4 Latest Reply 2011-02-09 20:44:02 -0600
Started 2011-02-07 15:29:24 -0600

So, is nausea and throwing up for no apparent reason a symptom or drawback of having diabetes? My entire life I have had a stomach made of iron. Since my diagnosis of diabetes it slowly has changed. Now, I have nausea and diarreah and throw up for mostly no apparent reason. Maybe it is my meds? But sometime it is right in the middle of the day and just comes on for no reason. I throw up a few times and sometimes the nausea goes away, sometimes it doesn't. Sometimes I have nausea and don't throw up it lasts a while then goes away. Just weird and unexplainable to me. Does anyone have any suggestions or answers?

13 replies

jayabee52 2011-02-09 20:44:02 -0600 Report

I have had something like that for the past 10 yrs or so. Mine seems to be triggered by a post nasal flow which blocks my encrustation tubes. When I get the post nasal drip I must keep my head upright or if I look down for a while, the room spins and I get nauseated. If I don't correct my head position in time then I start throwing up. It is cyclical in that once I have about of throwing up then I can hold my head in any position for a while without being affected. But sometimes it will come back for several bouts before it goes completely away. Last time in hospital they said I H had "Menier's disease" I have also heard it called "peripheral vertigo". My balance is challenged because of 3 mini-strokes.

ershell19 2011-02-08 21:22:47 -0600 Report

Check your blood. Check your Doctor. I had a 24 hour virus or infection, and threw up flem.. Could not eat, smoke, take regular pills, and slept all day. My roommate threatened to send me to the hospital. My nurse said water 4 times a day and this really helped. Eat good, drink water, go to the bathroom often, and stay clean. Diabetics are caught with bad hegiene and habits.

brum 2011-02-08 13:15:05 -0600 Report

I too agree with most of the replies. If not your meds then I'd check with Dr. because something is going on that's isn't right. Good Luck and God Bless.

lorna13 2011-02-08 00:08:25 -0600 Report

I agree with most of the replys, about it might be your meds. When I first became a diabetic, I was also on metaformin, I was sick daily. Nothing helped. After trying several different meds I was rewarded with a calm stomach, too bad I had to go on insulin to get it. Not that that will happen to you. My care group at that time was not educated enough and we all screwed up. I have been a diabetic for 10 years and still learning, It is trial and error, clam and stress, rest and excercise. All will help or hurt your numbers, not just what or when you eat.
My support group has made a game out of being a diabetic. I thought they were NUTS! But since playing my numbers are better, and I have been taking off my depession meds. Life is good! I wish I could share how we play, but not enough space.

Kysiall 2011-02-07 22:39:45 -0600 Report

I too get nausea suddenly, mostly at nite. I also have GERD so I take antacids, but still have nausea. Metformin messed with my stomache alot. Don't take it anymore.
My Dr. says to just learn to live with the nausea. I don't think this is right. I found that when I get nauseaed eat some pickles, any kind just one or two usually stops it. I like Bread and Butter ones.

Sheila Hardrick
Sheila Hardrick 2011-02-07 20:30:48 -0600 Report

You are right kdroberts about the Metformin, Byetta, and Victoza. If your Dr makes an adjustment in the dosage and it continues after 1-2 weeks of nausea them maybe they are not for you. Byetta made me nauseated for 2 weeks and then it was gone. Since that time my Endocrinologist has put me on Victoza and I have not been nauseated at all. Blood sugars should be monitored about 4x's a day in the beginning while on any of these medications. I have been a diabetic for the last 6 years. It is no picnic but I have learned to live with it and learned to listen to my body all the time.
Good luck guys, hang in there.

Harlen 2011-02-07 16:25:59 -0600 Report

I would call your doc like now metforman made me sick to my tummy
so it can be your meds ????
It is not normal
Best wishes and hope your feeling better soon

kdroberts 2011-02-07 15:46:13 -0600 Report

What are your blood sugars like? Byetta, Victoza and metformin are the common diabetes meds that can give you nausea.

GabbyPA 2011-02-07 15:34:32 -0600 Report

My first question is do you take Metformin? It is often a contributor to tummy issues.

My next question is if you are taking it, how long have you been taking it? It sometimes will pass with a month or so of use. If not, you want to talk to your doctor about it and see if there is any alternative for you.

There are also some other injectibles that can cause nausea, so if you are taking any of those such as Byetta or Januvia, ask your doctor about it.

If you are not taking any of those, then you want to ask your doctor to have it checked out. Diabetes doesn't usually cause nausea on it's own. Lows can make you feel sick, but they don't usually cause you to vomit.

debbyc749 2011-02-07 19:32:14 -0600 Report

I have Gastro Paresis, as part of diabetes. It makes me nauseous but not to the point of vomiting.I usually have to lay down. and my food takes many hours to digest.

Pynetree 2011-02-08 09:15:12 -0600 Report

Guessing that is what I have been suffering from. Been diabetic over 20 yrs…many of them on Metformin. Go alone fine for weeks…month, then have stomach pain, followed by nausea. I have to go lay down, with in 10 to 15 min, pain is gone. But also, feel like my food is not digesting. I have mentioned this to both P.C.Dr. and Endo. but neither has mentioned Gastroparesis.

debbyc749 2011-02-09 20:09:13 -0600 Report

sounds like what I have. I have had the scope(forgot the name of proceedure) and the doctor saw the Gastroparesis he said. I have been diabetic many years as well, and didn't have these problems then. I am on Glypizide, Metformin, and Lantus insulin. sounds so much like me. I take Rantidine for it.. doesn't really help much. But do check out your medication as a possible source. Another thing, is I get nauseous when I get hungry and it is past meal time a bit.. good luck finding out what is causing the problem.. then let me know…

GabbyPA 2011-02-08 09:18:35 -0600 Report

You may have to press the issue. It also sounds like it could be gallbladder issues. So maybe have that checked as well.

Next Discussion: Wish me luck »